my father has diabetes and recently caught pneumonia so i took him to the hospital with a fever the Dr. said that his heart was not working properly he currently takes glucaphage and takes water pills, i'm just wondering if the medication could be making his condition worse.
I found this on the web:
"Some people have developed a life-threatening condition called lactic acidosis while taking Glucophage. Get emergency medical help if you have any of these symptoms of lactic acidosis: weakness, increasing sleepiness, slow heart rate, cold feeling, muscle pain, shortness of breath, stomach pain, feeling light-headed, and fainting. You may be more likely to develop lactic acidosis if you have congestive heart failure. Older adults may also have a higher risk of developing lactic acidosis. Talk with your doctor about your individual risk.
Do not use Glucophage if you are allergic to metformin, if you have kidney disease or kidney failure, or if you are in a state of diabetic ketoacidosis (call your doctor for treatment with insulin).
Before taking this medication, tell your doctor if you are allergic to any drugs, or if you have:
liver disease; or
a history of heart disease"
With retaining water as you mentioned your dad has, he would be more than likely get congested heart failure. That is not good with Glucophage as this combination can lead to lactic acidosis.
Hope your dad feels better soon.
It's great that you're helping your father. I don't know if you're interested in supplements but your question caught my attention because my husband was just reading to me today about how the Omega 3 supplement called Moxxor is good for people with heart conditions and those with Diabetes.
This supplement is not too expensive and certainly won't do any harm- (that's the beauty of it) - it is also in a whole different league than other Omega 3's out there. They say that one Moxxor pill gives you as much beneift as a whole bottle of most Fish Oils out there. I guess most Fish Oil supplements also have a large amount of fillers in them. If you're interested in knowing more feel free to private me, I could point you in the direction of more detailed and exacting information.
Wishing all the best for your Dad,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Dec 2012 • 1 answer
Posted 15 Feb 2013 • 3 answers
My dad is on medications for diabetes, parkinsons,heart disease, and is having problems with severe?
Posted 23 Apr 2013 • 4 answers
Posted 18 Dec 2013 • 4 answers
Hypertriglyceridemia - My sister has hypertrigyliceridemia (2790). She has type 2 diabetes and heart
Posted 29 Aug 2016 • 0 answers